Ask a Gynaecologist and Get Answers to Your OB/GYN Questions ASAP
This could be normal - as you are entering possibly through the perimenopausal phase.
but also you might have a chronic minor infection
You might also have a fibroid or a polyp
So I would suggest a few things:
1. Make sure your PAP smear is up to date
2. Check your TSH thyroid blood test - as this could be a thyroid problem
3. Also this could be a problem a polyp or fibroid - so an ultrasound should be done to check
4. And to check for an infection - a culture and I would also do an Endometrial biopsy of the inside of the uterus (takes just a few seconds by an ob/gyn doctor to do this) - and if you have an Endometritis - then a medication such as Doxycycline will help
I hope this helps
If you have more questions, please ask
Please click on EXCELLENT
Ive had a smear and it isn't an infection I've also had a tyroid test
Well I started out saying this could be due to menopause/ perimenopause - and I'm glad you have had these tests - as they were a possibility
I am waiting for an ultrasound to check for a polyp
can polyps be treated with progestins
polyps usually need to be removed with a D&C (dilation and curettage - this scraps the inside of the uterus out - this is a minor procedure).
I know but I have heard that if they are not causing bad symptoms that progestins are an option
Well progesterones really do not remove the polyp
A polyp is essentially a cyst on a stalk -
so it really can only be removed 'manually' -
but if you are NOT having bright red bleeding - then it really does not need to be removed as polyps are not really concerning as they are not a cancer.
that's why I said progestins- I heard they help shrink them and stop them from growing bigger
no, they have no affect on polyps at all
that's not what I've been told
progesterones help with thick tissue in the uterus, but not polyps
you have to understand what a polyp is - and progesterone have zero affect on them
I've been an ob/gyn for 20 years - and honestly I have never seen progesterone have an effect on polyps
I'm sorry you have been told that
I was told they grow with estrogen and progestins help by blocking the estrogen supply that makes them grow
no, that is not true either
A polyp is essentially the end of a blood vessel - that grows out and forms a balloon like structure - hence why it looks like a balloon on a stalk
so progesterones/ estrogens really have no effect
I don't care what it looks like- It's readiliy available on the internet that one of the possible reasons for polyps and fibroids is estogen production
That is fine
I'm just saying in 20 years as a practicing ob/gyn
I have Never seen polyps affected by progesterone/ estrogen
I'm sorry if you are seeing that
The internet is full of false information
so why would a doctor recommend women with fibriods use progestins then?
we were talking about polyps.
But fibroids are Not affected by progesterone
Fibroids Are however increased in size by estrogen
as are polyps
polyps are different from fibroids
fibroids are muscular tissue
polyps are vessel material
so very different
I think you are getting off your main question topic
this is not part of my original question which was about the Pill?
as you were asking about spotting / discharge
so...? what is your answer to that?
you also said you do not have an infection - how do you know for sure you do not have a chronic infection such as an Endometritis
no I don't have endometritis
did you get tested for endometritis (this is not endometriosis - this is very different).
because a chronic infection can cause your spotting / discharge
yes the pill combined with perimenopause can cause this
and you say your thyroid is normal - so that is good
So while this could be normal side effects of the pill - this is something that I would check a bit further -
and I'm glad you are having an ultrasound to check for polyps and fibroids
And, as for the microgynon pill - you might need a Lower dose pill such as Loestrin 1/20
Are you there?
What other questions do you have?
I asked why it would start having these side effects after so long?
Are you able to see everything I am writing?
I have given you that answer already, but I will repeat that again.
this could be due to Endometritis, Perimenopause, too hight of a dose of a pill, a polyp, or a fibroid -
So not your thyroid or cervix since your PAP and TSH thyroid test is normal
OMG!!!! Youve said all of this already!!!! forget all of that- what about if it's just to do with the pill???
I know you have been on the pill for 15 years - and the human body is not stagnant - we as human do change - so this is why it could be anything.
It can be due to the pill - but what I am trying to say is that Yes it can be due to the pill, but it is important to check the other reasons too.
I'm trying to be helpful here and give you other reasons as to why this is happening
YES!!!!! most of those other things have been checked!!!!
IF all off these have been checked then it can be the pill, as this could be too high of a dose of the pill
or this could be due to Perimenopause - so checking a FSH follicle stimulating hormone would help too.
I'm still here
so the human body is an ever changing body - and just because you have not had a problem for years, honestly we as ob/gyn's see this happening all the time - so it really is nothing unusual
Especially since you state your are 48 and more than likely heading towards menopause - so this is normal
I wish you well
Please click on EXCELLENT for helping you
If you have more questions - I am more than happy to help you
Have a good evening